MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 32MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 32MM; SCREW, FIXATION, BONE
Model Number 02.211.032
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Updated event description provided for reporting.Tests/lab data.Medical history/preexisting condition.Additional pro-code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: synthes rep.(b)(6).(b)(4): the reported event required medical/surgical intervention to preclude permanent damage to a body structure.Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: it was reported that on (b)(6) 2013, the patient underwent fusion surgery on the foot and was implanted with unknown variable angle locking plates with multiple 2.7mm unknown locking screws and two (2) 4.0mm unknown cannulated screws.In late 2015, the patient began to experience discomfort and pain which attributed to his osteoarthritis and previous fracture.On (b)(6) 2016, the pain had worsened.X-rays of the foot were taken which showed several of the unknown synthes screws implanted were broken.The patient¿s clinic visits on (b)(6) 2016 and (b)(6) 2017 were due to the pain felt in the right ankle.No product was returned; the investigation was performed based upon a review of the received medical images.(b)(4).A review of the material and production records was unable to be performed as the product code and lot number of the devices were not provided.Upon review of the medical images, it cannot be confirmed that the reported implants broke due to the quality of the x-rays that were provided.The cause for the reported event of breakage was not able to be determined.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2013, the patient underwent fusion surgery on the foot and was implanted with one (1) variable angle- locking compression plate (va-lcp) cloverleaf fusion plate, one (1) va-lcp t-fusion plate 2 hole head, one(1) 4.0mm cannulated screw long thread, one (1) va locking screw self-tapping with t8 stardrive recess 26mm, one (1) va locking screw self-tapping with t8 stardrive recess 28mm, one (1) va locking screw self-tapping with t8 stardrive recess 14mm, one (1) va locking screw self-tapping with t8 stardrive recess 20mm, one (1) va locking screw self-tapping with t8 stardrive recess 24mm, one (1) va locking screw self-tapping with t8 stardrive recess 32mm, and one (1) washer.In late 2015, the patient began to experience discomfort and pain which attributed to his osteoarthritis and previous fracture.On (b)(6) 2016, the pain had worsened.X-rays of the foot were taken which showed several of the unknown synthes screws implanted were broken.The patient¿s clinic visits on (b)(6) 2016 and (b)(6) 2017 were due to the pain felt in the right ankle.The patient met with another surgeon for a possible revision, but the surgeon refused to perform due to the risks and complications due to possible probable excessive scarification and damage to the surrounding tissue and the bone growing around the broken synthes screws.The patient experienced chronic and excruciating pain, wore a brace, on pain medication, had worsening immobility and permanently disabled.Concomitant devices reported: variable angle locking compression plate (va-lcp) cloverleaf fusion plate (part# 02.211.251, lot# unknown, quantity 1), va-lcp t-fusion plate (part# 02.211.254, lot# unknown, quantity 1), washer (part# 219.98, lot# unknown, quantity 1).This complaint involves seven (7) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Awareness date reported on initial report as november 30, 2018 but should have been august 13, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8898759
Report Number2939274-2019-59846
Device Sequence Number1413078
Product Code HWC
UDI-Device Identifier10886982053671
UDI-Public(01)10886982053671
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.032
Device Catalogue Number02.211.032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer08/16/2019
10/01/2019
10/08/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date08/16/2019
10/01/2019
10/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR